Endometriosis UK
37,342 members32,862 posts

Decapeptyl injection and side effects

Hi, so I've been suffering with severe abdominal pain, pain during sex and ovarian cysts popping all the time. Ive just started decapeptyl injection to bring on menopause. Im just wondering if anyone has tried this and what your side effects were and how long they took to start from getting your first injection? Im currently suffering with mood swings, mostly anger and crying at anything. Im getting hot and sweaty but not sure if its hot flushes. I just don't understand whats going on with my body yet.

Thank you.

6 Replies
oldestnewest

Hi, are you taking add back hrt alongside the decapetyl? I had 6 mths on decapetyl and then 6 mths off then 6 mths back in before I had my hysterectomy. The first round gave me great pain relief the second not as much. I got a few side effect like joint pain and insomnia. Mood swing were just a normal thing for me tho I'm afraid x

Reply

no, my consultant didn't want me taking it until I see her again in 5 months, she wants all the oestrogen out my body. I'm getting a lot better pain relief at the minute and Im hoping its just gonna keep getting better. Did you get hot flushes? Im so terrified about all the the side effect possibilities haha. Thanks for replying! xx

Reply

I didn't really get hot flushes tho I did find I got flustered alot easier than normal. Also found I got really forgetful and ditsy! Glad your getting some pain relief from it tho that's the main thing! Have you had a lap to be diagnosed. I had stage 4 endo, including on my bowel too x

Reply

I had my first injection about a month ago (I’m on the three month dosage) so far side effects have been tolerable but I have noticed changes creeping in like mild hot flushes every now and then, disturbed sleep and mood swings. I know people can suffer everything from hair loss to nausea and vomiting so I’m counting my blessings right now. It’s normal even to get your period, especially during the first couple of months. My consultant said the minute the side effects become too much, even the hot flushes, to let him know so he can prescribe hrt. I just try and remind myself I’m going to feel different because it’s affecting your hormones one way or another. I hope you feel better soon and the injections work for you.

Reply

Hi

I'm on month 4 of the decapeptyl injection of my 6 month course. Noticed the pain in my case got worse before it got better in the first month. I am having hot flushez/flashes as well but my night sweats have mainly stopped (they were nightly before the injection) . The hot flushes are not pleasant and I get dizzy and soaking wet hair included in minutes. This has happened me about 5-10 times so far and mainly at work (not ideal). I am taking Tibolone daily HRT so can only think the side effects would be much worse if I didn't take HRT !

I'm noticing my joint pain which I had anyway before the infection each month has continued but not as bad a before I think. My abdominal pain is not as bad but still there and I am now going to have surgery to remove my left ovary, tube and 2 ovarian cysts, one has slightly grown since previous scan and the other is there since. Surgery due early Feb not sure exact date but I am quite worried about it as cancer runs in my family.

Anyway I digress, I think I will probably be left on the decapeptyl after surgery but not sure as yet as sixth month injection will be end Jan before I have surgery.

I can keep you posted x

Reply

Hi, I had my first injection last wk. I really hope it helps. The nurse did tell me I wouldn’t really see any improvements till my 2nd one. I already have most the Symptoms b4 the injection anyway and think it’s because if I’ve had endermetriosis for years. I really hope they don’t get any worse or I won’t cope. The only one I’m hoping for is that my boobs may grow 🤞 They said if my hot flushes start and I can’t cope that they would put me on hrt

Xxx

Reply

You may also like...